Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 31, 2012, 8:51 AM CDT for 5 counties in Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2012, 8:51 AM CDT (13:51 UTC)
- Expired
- Aug 31, 2012, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 9:35 AM CDT | FLASH FLOOD | Fordyce, AR | MOST OF FORDYCE IS ANYWHERE FROM SEVERAL INCHES TO SEVERAL FEET UNDER WATER. SEVERAL HOUSES ARE BEING THREATENED AT THIS TIME. SIGNIFICANT FLOODING HAS BEEN REPORTED THROUGHOUT FORDYCE. |
| Aug 31, 9:40 AM CDT | FLASH FLOOD | Fordyce, AR | SEVERAL ROADS ARE UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 1.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265
WGUS54 KLZK 311351
FFWLZK
ARC011-013-025-039-103-311700-
/O.NEW.KLZK.FF.W.0028.120831T1351Z-120831T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
851 AM CDT FRI AUG 31 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
EASTERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...
NORTHWESTERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
SOUTHEASTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL NOON CDT
* AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR CRANE LAKE TO 2 MILES EAST OF CALION. DOPPLER
RADAR INDICATES 1 TO 2 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE
WARNED AREA IN THE PAST 2 HOURS. THIS IS IN ADDITION TO THE 2 TO 4
INCHES SEEN ON THURSDAY. WITH ADDITIONAL HEAVY RAIN EXPECTED...
FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER
OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME
TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMPTON... FORDYCE... WEEKS...
TRI COUNTY LAKE... TIPTON... THORNTON...
MILLERS BLUFF... LANARK... HEBRON...
HARRELL... HARLOW... HAMPTON MUNI ARPT...
GRAPEVINE LAKE... ELLISVILLE... CRANE LAKE...
BEARDEN... WOODBERRY... TINSMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3327 9245 3329 9247 3332 9248 3331 9253
3335 9254 3337 9257 3335 9268 3338 9273
3337 9280 3383 9257 3382 9204 3327 9238
3326 9241
$$
227/2241 follow-up statement
812
WGUS74 KLZK 311446
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 AM CDT FRI AUG 31 2012
ARC011-013-025-039-103-311700-
/O.CON.KLZK.FF.W.0028.000000T0000Z-120831T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADLEY AR-CALHOUN AR-CLEVELAND AR-DALLAS AR-OUACHITA AR-
946 AM CDT FRI AUG 31 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN OUACHITA...
SOUTHEASTERN DALLAS...SOUTHERN CLEVELAND...CALHOUN AND NORTHWESTERN
BRADLEY COUNTIES UNTIL NOON CDT...
...THIS IS A FLASH FLOOD EMERGENCY FOR THE FORDYCE AREA...
* AT 939 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM WITH VERY HEAVY RAINFALL 10 MILES SOUTH OF HAMPTON.
DOPPLER RADAR ESTIMATES 4 TO AS MUCH AS 5 INCHES OF RAIN HAVE
ALREADY FALLEN OVER PARTS OF THE WARNED AREA. ANOTHER ONE TO TWO
INCHES OF RAINFALL IS POSSIBLE...MAKING FLASH FLOODING LIKELY TO
OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS
DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH
WATER TO RUNOFF.
THIS IS FLASH FLOOD EMERGENCY FOR FORDYCE AREA.
LAW ENFORCEMENT HAS REPORTED THAT SIGNIFICANT FLOODING IS ONGOING
IN THE FORDYCE AREA. ANYWHERE FROM SEVERAL INCHES TO SEVERAL FEET
OF WATER ARE COVERING THE ROADS THROUGHOUT FORDYCE. NUMEROUS HOMES
ARE ALSO BEING THREATENED BY THE FLOOD WATERS. THIS IS BECOMING A
SERIOUS SITUATION. IF AFFECTED BY FLOOD WATERS...DO NOT DRIVE INTO
THE WATERS AND SEEK HIGHER GROUND.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMPTON... FORDYCE... WEEKS...
TRI COUNTY LAKE... TIPTON... THORNTON...
MILLERS BLUFF... LANARK... HEBRON...
HARRELL... HARLOW... HAMPTON MUNI ARPT...
GRAPEVINE LAKE... ELLISVILLE... CRANE LAKE...
BEARDEN... WOODBERRY... TINSMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXCEPTIONALLY DANGEROUS SITUATION...LIFE THREATENING FLASH
FLOODING IS ALREADY OCCURRING AND WILL CONTINUE. MOVE TO HIGHER
GROUND NOW AND DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS!
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3327 9245 3329 9247 3332 9248 3331 9253
3335 9254 3337 9257 3335 9268 3338 9273
3337 9280 3383 9257 3382 9204 3327 9238
3326 9241
$$
227/224What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:25 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 31, 6:25 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 625 AM CDT FRI AUG 31 2012 .AVIATION... IFR CONDITIONS WILL BE PREVALENT THIS MORNING...WITH CONDITIONS GRADUALLY IMPROVING AS THE REMNANTS OF ISAAC HEAD NORTH. CONDITIONS WILL FLUCTUATE THROUGH THE DAY...WITH THE LOWEST CEILINGS AND VISBYS IN THE NORTH. WINDS WILL REMAIN GUSTY AT 15 TO 25 KNOTS...WITH GUSTS APPROACHING 35 KNOTS. TAFS ALREADY OUT. && .PREV DISCUSSION... /ISSUED 249 AM CDT FRI AUG 31 2012/ SHORT TERM...TODAY THROUGH MONDAY RADAR/SAT IMAGERY SHOWS CENTER IF THE REMNANTS OF ISAAC CURRENTLY LOCATED OVER WEST CENTRAL AR...OR AROUND MONTGOMERY COUNTY AT 730Z. WIDESPREAD SHRA CONTINUES TO THE EAST AND NORTH OF THE LOW CENTER. BREEZY WINDS CONTINUE AS WELL...WITH SUSTAINED WINDS SURROUNDING THE LOW CENTER ACROSS MUCH OF THE CWA AROUND 10 TO 20 KTS...WITH GUSTS OVER 30 KTS IN SOME SPOTS. RAINFALL AMOUNTS SO FAR HAVE RANGED FROM LESS THAN A QUARTER INCH ACROSS THE WRN COUNTIES...TO AROUND 4 INCHES AT SOME LOCATIONS ACROSS CENTRAL AND SE AR. MOST LOCATIONS WERE SEEING ABOUT 1 TO AROUND 2 INCHES. WILL KEEP LIKELY TO CATEGORICAL POPS GOING THROUGH A GOOD PORTION OF THIS FRI AS THE REMNANTS OF ISAAC CONTINUE TO PUSH NW AND NORTH INTO SW MO. BEST POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL BE ACROSS THE NRN HALF OF THE STATE...WHERE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE THROUGH THIS EVENING. AS A RESULT...KEEP FFA GOING FOR MANY COUNTIES THROUGH THIS EVENING. HOWEVER...HAVE REMOVED SOME OF THE SRN AND SW COUNTIES AS THE POTENTIAL FOR FLASH FLOODING HAS LESSENED SIGNIFICANTLY. BREEZY CONDITIONS WILL ALSO CONTINUE FOR MUCH OF THE CWA THROUGH THIS FRI...AND WILL CONTINUE THE LAKE WIND ADV FOR ALL COUNTIES AT THIS TIME. AS THE REMNANTS LIFT NORTH INTO MO THIS EVENING...EXPECT THE WINDS TO LESSEN...AND PRECIP CHANCES TO DROP. HOWEVER...DO KEEPING LINGERING POPS FOR THE NRN AND NERN SECTIONS OF THE STATE SAT INTO SUN AS THERE WILL BE LINGERING MOISTURE AND LIFT SURROUNDING THE UPPER TROUGH FROM THE REMNANTS OF ISAAC TO THE NE. BY EARLY NEXT WEEK...DRY CONDITIONS WILL RETURN...AS WELL AS HOTTER TEMPS. LONG TERM...TUESDAY THROUGH THURSDAY A FRONTAL BOUNDARY WILL APPROACH THE REGION FROM THE NORTHWEST. SOUTHWEST WINDS AHEAD OF THE BOUNDARY WILL ALLOW FOR WARM TEMPERATURES...WITH HIGHS ON TUESDAY WELL INTO THE 90S IN AT LEAST THE SOUTHWEST AND CENTRAL. BY WEDNESDAY/THURSDAY...THE FRONT IS EXPECTED TO HANG UP NEAR NORTHERN ARKANSAS AS IT HITS FLATTENED UPPER FLOW. THE PRESENCE OF THE BOUNDARY IN THE REGION WILL ALLOW FOR INCREASED CLOUD COVER...AND SLIGHT RAIN CHANCES...AS WELL AS SLIGHTLY COOLER TEMPERATURES TO END THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR BAXTER-BOONE- FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY-SHARP- STONE. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARKANSAS-BAXTER-BOONE- CLEBURNE-CONWAY-DESHA-DREW-FAULKNER-FULTON-GRANT-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-NEWTON-PERRY-POPE-PRAIRIE-PULASKI-SALINE-SEARCY-SHARP- STONE-VAN BUREN-WHITE-WOODRUFF-YELL. LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...57
Hazardous weather outlook, Aug 31, 5:00 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI AUG 31 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TROPICAL DEPRESSION ISAAC WILL CONTINUE TO MOVE NORTH TODAY AND TONIGHT. RAIN...HEAVY AT TIMES...AND A FEW THUNDERSTORMS WILL BE POSSIBLE. DUE TO THE HEAVY RAIN...A FLASH FLOOD WATCH WILL CONTINUE THROUGH LATE TONIGHT FOR MUCH OF ARKANSAS. ADDITIONAL RAINFALL TOTALS OF TWO TO THREE INCHES WILL BE POSSIBLE...PRIMARILY NORTH OF INTERSTATE 40. AS THE GROUND BECOMES SATURATED...FLASH FLOODING COULD RESULT. REMEMBER...HEAVY RAINFALL CAN LEAD TO FLASH FLOODING...EVEN IN AREAS EXPERIENCING PROLONGED DROUGHT. WINDS WILL RANGE FROM 10 TO 25 MPH WITH SOME GUSTS TO AROUND 30 MPH AT TIMES. A LAKE WIND ADVISORY CONTINUES THROUGH THIS EVENING. THE STRONG WIND WILL CREATE DANGEROUS CONDITIONS ON AREA BODIES OF WATER AND ELEVATED BRIDGES AND OVERPASSES. ALSO...TREE LIMBS WEAKENED BY DROUGHT WILL SNAP MORE EASILY...AND THIS COULD CREATE POWER OUTAGES. ALSO ISOLATED TORNADOES ARE COMMON SURROUNDING A TROPICAL SYSTEM. TORNADOES USUALLY FORM IN RAIN BANDS TO THE NORTH AND EAST OF THE CENTER OF THE SYSTEM. HOWEVER...WIDESPREAD RAIN WILL TEND TO STABILIZE THE ATMOSPHERE...AND THIS WILL MINIMIZE THE TORNADO CONCERN. THOUGH THE OVERALL THREAT FOR TORNADOES IS LOW...THE GREATEST CHANCES OF SEEING AN ISOLATED TORNADO WOULD BE PRIMARILY EAST OF A LINE FROM HAMPTON TO HARRISON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISAACS REMNANTS WILL CONTINUE MOVING OUT OF THE REGION ON SATURDAY. HOWEVER...LINGERING MOISTURE WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS IN MUCH OF THE NORTHERN TWO THIRDS OF THE AREA ON SATURDAY. WARM AND DRY WEATHER WILL RETURN TO THE AREA BY EARLY NEXT WEEK... BEFORE A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE LOW TORNADO THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57
In the hours before
Local storm report, Aug 31, 8:05 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 AM CDT FRI AUG 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM FLASH FLOOD FORDYCE 33.82N 92.41W
08/31/2012 DALLAS AR EMERGENCY MNGR
TORRENTIAL RAIN WAS CAUSING STREET FLOODING IN FORDYCE.
&&
46Local storm report, Aug 31, 8:15 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT FRI AUG 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM FLASH FLOOD PINE BLUFF 34.21N 92.02W
08/31/2012 JEFFERSON AR LAW ENFORCEMENT
MANY STREETS IN THE PINE BLUFF AREA ARE FLOODED.
&&
227The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:02 PM CDT | Areal Flood Advisory | LZK | Pulaski | 3 hr |
| Aug 31, 12:56 AM CDT | Areal Flood Advisory | LZK | Faulkner, Lonoke, Pulaski, Saline | 6 hr |
| Aug 31, 5:10 AM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lincoln | 3 hr |
| Aug 31, 5:57 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Drew, Lincoln | 3 hr |
| Aug 31, 7:59 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Lonoke | 3 hr |
| Aug 31, 8:50 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, White, Woodruff | 3 hr |
| Aug 31, 10:51 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Lonoke | 6 hr |
| Aug 31, 11:06 AM CDT | Special Weather Statement | LZK | Jefferson | 19 min |
| Aug 31, 11:50 AM CDT | Areal Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas | 4 hr |
| Aug 31, 11:53 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, White, Woodruff | 5 hr |
| Aug 31, 6:13 PM CDT | Special Weather Statement | LZK | Bradley | 47 min |
| Aug 31, 6:17 PM CDT | Special Weather Statement | LZK | Monroe | 43 min |
| Aug 31, 6:24 PM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lincoln, Lonoke, Monroe, Prairie | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.